Colorado, 2008Wildfire in Colorado, April 30, 2008
April 30, 2008 · NWS PUB · 1 event in 1 county or zone
A wildfire was started when tree branches downed power lines. between Monument Lake and North Lake.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A wildfire was started when tree branches downed power lines. The fire consumed 300 acres of low grass and brush about 5 miles north northwest of Stonewall...between Monument Lake and North Lake.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 30, 3:00 AM MST, 7 hours earlier.
Area forecast discussion, Apr 30, 3:00 AM MST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
400 AM MDT WED APR 30 2008
.SHORT TERM...
(TODAY AND TONIGHT)
...CRITICAL FIRE WEATHER CONDITIONS TODAY...
...SNOW MOVES INTO THE MOUNTAINS TONIGHT...
SPRING STORM IS NOW MOVING SWWD INTO THE INTERMTN WEST...WITH
WAA AND COOLING CLOUD TOPS NOW EVIDENT FROM AB TO WY AND NRN UT.
A FEW LIGHTNING STRIKES NOTED IN ASSOCIATION WITH THE DIFFLUENT EXIT
REGION OF THE JET. NOSE OF THE 130 KNOT JET WILL MOVE INTO THE 4
CORNERS REGION BY THIS AFTERNOON. WITH LAPSE RATES STEEPENING AND
SYNOPTIC FORCING ON THE INCREASE...CANNOT RULE OUT SOME ISOLD
TSTORMS OVR THE AREA LATER THIS AFTERNOON AND EVE...SO HAVE
LEFT MENTION OF TS IN THE ZONES. OTHERWISE...WILL CONTINUE
TO BE VERY DRY AND SW TO WRLY WINDS WILL BECOME RATHER STRONG
THIS AFTERNOON...PROBABLY IN THE 40 MPH RANGE FOR GUSTS.
COMBINED WITH THE VERY LOW RHS...CRITICAL FIRE WX CONDITIONS
ARE EXPECTED THIS AFTERNOON AND EVE. TEMPS ALOFT WILL COOL A BIT
FROM YESTERDAYS VALUES...BUT STRENGTHENING WESTERLY FLOW SHOULD
MORE THAN COMPENSATE...AND EXPECT HIGH TEMPS OVR THE PLAINS A
DEGREE OR TWO HIGHER THAN THE HIGHS RECORDED ON TUESDAY.
RAPID CHANGES WILL BEGIN LATER TODAY AND TONIGHT...AS THE LEADING
EDGE OF MUCH COOLER AIR MOVES IN. SHOULD SEE FIRST FRONTAL PASSAGE
AND SHIFT TO NRLY WINDS SOMETIME LATE TONIGHT...POSSIBLY AFTER
MIDNIGHT. COULD EVEN POTENTIALLY SEE SOME SCT SNOW SHOWERS OVER
TELLER COUNTY BY EARLY THU MORNING AS THE LOW LVLS MOISTEN
CONSIDERABLY. NAM IS GENERALLY DRY FOR MOST OF THE CWA THRU
THU MORN...BUT ANTICIPATE THAT THE STRONG WAA ADVECTION AHEAD OF
THE SYSTEM AND COLD FRONT LATE TONIGHT SHOULD BRING A GOOD
CHANCE OF PRECIP TO THE NRN ZONES BY 12Z THU. ONE CAVEAT IS THAT
SOME MODEL GUIDANCE...PARTICULARLY THE UKMET...CONTINUES TO DIG
THE LOW FURTHER TO THE SOUTH...RESULTING IN A SLOWER PROGRESSION
AND DELAY OF PRECIP TO THE AREA. ROSE
.LONG TERM...
(THURSDAY THROUGH TUESDAY)
UPR TROF WL MOVE OVR THE AREA ON THU. AT 18Z THU THE 06Z NAM HAS
THE LOW CENTERED OVR NWRN CO...WHILE THE GFS HAS IT IN EXTREME
SERN WY...WITH THE ECMWF IN BETWEEN THESE TWO. THE 06Z NAM HAS THE
LOW FARTHER SOUTH THAN THE 00Z RUN. WITH THE LOW TRACKING ACRS NRN
CO THU...THE BEST CHANCES FOR PCPN STILL LOOK TO BE OVR NRN
PORTIONS OF THE FORECAST AREA...ESPECIALLY OVR THE CENTRAL
MTS...TELLER COUNTY AND EL PASO COUNTY. WL LIKELY SEE A FEW INCHES
OF SNOW ACCUMULATIONS THU OVR THE CENTRAL MTS AND OVR AND NR
PIKES PEAK. MAX TEMPS THU OVR THE SERN PLAINS WL BE 25 TO 30
DEGREES COOLER THAN TODAY. BY 06Z FRI THE NAM HAS THE LOW AROUND
THE AREA WHERE THE KS...CO AND NE BORDERS MEET...WHILE THE GFS HAS
IT FARTHER E IN CENTRAL NE...AND THE ECMWF IS STILL IN BETWEEN THE
TWO...BUT FARTHER SOUTH THAN THE GFS. BY FRI EVENING THE NAM SHOWS
50KT WINDS AT H7 OVR EL PASO COUNTY...THEN SPREADING THESE STRONG
WINDS EWRD OVR THE SERN PLAINS THRU THE NIGHT. WL PUT SOME FAIRLY
STRONG GUSTS IN THE FORECAST. THE NAM AND ECMWF CONTINUE TO BE
SLOWER THAN THE GFS AND FARTHER SOUTH THRU FRI...AND WE COULD SEE
SOME PCPN WRAP AROUND THE UPR LOW OVR MAINLY PORTIONS OF THE SERN
PLAINS. BY LATE FRI NIGHT THAT LOW IS FORECAST TO BE FAR ENOUGH
EAST OF THE AREA THAT PCPN WL HAVE ENDED. SAT A SHRTWV RIDGE WL BE OVR
THE AREA THE FIRST PART OF THE DAY AND THEN A WEAK SHRTWV TROF IS
EXPECTED TO MOVE INTO THE AREA AND COULD BRING SOME PCPN IN AND NR
THE MTS IN THE AFTERNOON AND EVENING HOURS. SUN A NEW UPR TROF IS
FORECAST TO BE OVR THE WRN STATES. SOME MSTR AHEAD OF THIS SYSTEM
MAY MOVE INTO MAINLY WRN PORTIONS OF THE FORECAST AREA SO WE COULD
SEE SOME PCPN OVR THOSE AREAS. THE ECMWF AND THE GFS HAVE
DIFFERENT SOLUTIONS WITH REGARDS TO THIS SYSTEM...BUT THEY BOTH
MOVE A TROF INTO UT BY MON AFTERNOON AND THEN MOVE IT ACRS CO MON
NIGHT AND TUE...BRINGING A BETTER CHANCE FOR PCPN TO THE FORECAST
AREA.
&&
.AVIATION...
VFR CONDITIONS SHOULD PERSIST AT LEAST THROUGH THE FIRST 18 H AT
ALL TAF SITES. WESTERLY TO SOUTHWESTERLY WINDS WILL INCREASE THIS
AFTERNOON AND WILL BE GUSTY THROUGH THIS EVENING. THE STRONGER
WEST WINDS ALOFT WILL RESULT IN MODERATE MTN WAVE ACTIVITY E OF
THE MOUNTAINS TODAY AND TONIGHT. A COLD FRONT WILL THROUGH THE
REGION AFTER MIDNIGHT AND COULD BRING SOME LOW CLOUDS AND EVEN SCT
PRECIPITATION TO THE MTS AND PALMER DVD BY THU MORNING.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
COZ221-222-224>237.
&&
44/28
Hazardous weather outlook, Apr 30, 4:30 AM MST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
530 AM MDT WED APR 30 2008
COZ058>089-093>099-011130-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
530 AM MDT WED APR 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
THIS AFTERNOON AND EVENING...WIND GUSTS OF 35 TO 45 MPH...RELATIVE
HUMIDITIES BELOW 10 PERCENT...HIGH HAINES INDICES...AND DRY
FUELS...WILL COMBINE TO CREATE FAVORABLE CONDITIONS FOR DANGEROUS
FIRE BEHAVIOR. A COLD FRONT WILL THEN MOVE THROUGH THE AREA LATE
TODAY AND TONIGHT. SOME SNOW WILL BE POSSIBLE OVER THE HIGHER
ELEVATIONS...AND SOME LIGHT ACCUMULATIONS WILL BE POSSIBLE OVER THE
CENTRAL MOUNTAINS...PIKES PEAK...AND PORTIONS OF TELLER COUNTY.
THERE IS ALSO THE CHANCE FOR ISOLATED THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING OVER THE CENTRAL MOUNTAINS AND THIS EVENING
OVER PORTIONS OF EL PASO COUNTY...FREMONT COUNTY...AND TELLER COUNTY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH THURSDAY
NIGHT. IT WILL BRING SNOW TO THE HIGHER ELEVATIONS...AND SOME
LOWER ELEVATIONS MAY ALSO SEE A LITTLE SNOW. THE BEST CHANCES FOR
ACCUMULATING SNOW WILL BE OVER THE CENTRAL MOUNTAINS AND OVER
PIKES PEAK AND TELLER COUNTY. THE CENTRAL MOUNTAINS MAY SEE UP TO
5 INCHES OF ACCUMULATION THURSDAY...PIKE PEAK MAY SEE 3 OR 4
INCHES...AND TELLER COUNTY MAY SEE 1 TO 2 INCHES. THURSDAY NIGHT
AND EARLY FRIDAY MORNING...IT IS POSSIBLE THAT TEMPERATURES WILL
DROP BELOW FREEZING IN AREAS ALONG AND NEAR THE INTERSTATE 25
CORRIDOR. AS THIS WEATHER SYSTEM EXITS THE AREA TO THE EAST ON
FRIDAY...SOME VERY STRONG WINDS ARE POSSIBLE...WITH GUSTS OF 30 TO
45 MPH OVER PORTIONS OF THE SOUTHEAST PLAINS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT OVER THE CENTRAL MOUNTAINS AND OVER PIKES PEAK AND
TELLER COUNTY.
Wildfire, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft
- When
- April 30, 10:00 AM MST to 3:00 PM MST
- Where
- Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
- Property damage
- $30,000
- Reported by
- Park/Forest Service
- Coordinates
- 37.426, -104.809 (the zone’s center; the record gives no point)
A resident lost two outbuildings and a vehicle.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Maine, April 30, 2008$727,000 · 1 event
- Flood in Maine, April 30, 2008$727,000 · 1 event
- Flood in Maine, April 30, 2008$727,000 · 1 event
- Flood in Maine, April 30, 2008$481,000 · 1 event
- Flood in Maine, April 30, 2008$481,000 · 1 event
- Flood in Maine, April 30, 2008$481,000 · 1 event
- Flood in Maine, April 30, 2008$192,000 · 1 event
- Heavy Snow and Winter Weather in Colorado, April 30, 20089 events
- High Wind in Arizona, April 30, 200854 kt wind · 3 events
- High Wind in New Mexico, April 30, 200853 kt wind · 2 events
- Wildfire in Texas, April 30, 20082 events
- Heavy Snow and High Wind in Utah, April 30, 200852 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96170.